Thunderstorm Wind, Lincoln
- When
- September 13, 8:15 PM MST to 8:25 PM MST
- Where
- Lincoln County, 1 mi ENE of Richfield
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.056, -114.152
A 62 mph wind gust measured by Richfield.
A 62 mph wind gust measured by Richfield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A 62 mph wind gust measured by Richfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 13, 8:14 PM MST, 1 minute earlier.
Area Forecast Discussion National Weather Service Pocatello ID 914 PM MDT TUE SEP 13 2016 .UPDATE...Radar and satellite imagery show showers and isolated thunderstorms advancing north into the Eastern Magic Valley and the Caribou Highlands this evening. Update forecast this evening for current trends. Looks like showers will advance into the Sun Valley area through midnight or a little later. RS && .PREV DISCUSSION... /issued 243 PM MDT TUE SEP 13 2016/ SHORT TERM...Tonight through Thursday. The deep upper low over the central CA/NV border today is expected to move to ID on Wed. Showers and a few aftn/eve tstms will become more widespread tonight thru Wed. The upper low moves into MT on Thu...with precip shifting to near the WY border. Temps will remain cool thru Thu. Brisk northeast winds should settle down this eve. LONG TERM...Friday through Tuesday. Flat upper ridging will keep the area dry and warmer thru Sun. The GFS and ECMWF have flipped for Mon/Tue...with the GFS bringing a trof into the Pac NW and the ECMWF going dry with flat ridging. Will leave precip out of the fcst until the model solutions become more coherent. Hedges AVIATION...There will only be a slight chance of mainly mountain showers and thunderstorms across the area this afternoon into early evening. KSun has the best chance of seeing vicinity showers this afternoon. An upper level low over Nevada will lift over our area bringing showers across all TAF sites late tonight into tomorrow morning. During heavier showers...MVFR Cigs are possible for all TAF sites. Wyatt FIRE WEATHER...Expect just a slight chance of showers and thunderstorms this afternoon into early evening with moisture and instability ahead of an upper level low currently over Western Nevada. Models continue to move this low over our area late tonight into Wednesday bringing good precipiation chances particularly over the mountains. By Thursday afternoon look for drier conditions with rising temperatures over the weekend as high pressure ridging builds in. Expect breezy winds and a chance of precipitation particularly over our Northern areas late Sunday through Tuesday as a couple of wave/troughs pass over Western Montana and Northern Idaho. Wyatt && .PIH Watches/Warnings/Advisories... None. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 702 PM MDT TUE SEP 13 2016 IDZ025-140145- WASATCH MOUNTAINS/IDAHO PORTION ID- 702 PM MDT TUE SEP 13 2016 ...SPECIAL WEATHER STATEMENT... AT 701 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKETOWN...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND OCCASIONAL LIGHTNING WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAR LAKE IDAHO PORTION...SAINT CHARLES AND FISH HAVEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4217 11137 4209 11111 4200 11116 4200 11144 TIME...MOT...LOC 0101Z 201DEG 16KT 4183 11138 RS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
828 PM MDT TUE SEP 13 2016
IDZ023-140315-
CARIBOU HIGHLANDS ID-
828 PM MDT TUE SEP 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARIBOU AND
SOUTHEASTERN BONNEVILLE COUNTIES UNTIL 915 PM MDT...
AT 827 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES EAST OF SODA SPRINGS...MOVING NORTH AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYAN...DIAMOND CREEK CAMPGROUND...MILL CANYON CAMPGROUND AND GRAYS
LAKE.
LAT...LON 4261 11116 4261 11142 4308 11155 4315 11144
4308 11124
TIME...MOT...LOC 0227Z 171DEG 20KT 4271 11131
RSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
842 PM MDT TUE SEP 13 2016
IDZ017-021-022-031-140330-
LOWER SNAKE RIVER PLAIN ID-BIG AND LITTLE WOOD RIVER REGION ID-
SOUTH CENTRAL HIGHLANDS ID-EASTERN MAGIC VALLEY ID-
842 PM MDT TUE SEP 13 2016
...OUTFLOW WINDS OVER 40 MPH POSSIBLE ACROSS LINCOLN...NORTHERN
CASSIA...WEST CENTRAL POWER...CENTRAL BLAINE AND MINIDOKA COUNTIES
UNTIL 930 PM MDT...
AT 840 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF SHOSHONE...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLEY...RUPERT...HEYBURN...SHOSHONE...CAREY...LAKE WALCOTT...
PICABO...LITTLE WOOD RESERVOIR...BELLEVUE...RICHFIELD...DECLO...
MINIDOKA...COLD WATER REST AREA...DIETRICH...ACEQUIA...
SHOSHONE ICE CAVES AND PILAR BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE WALCOTT...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4242 11429 4242 11407 4251 11407 4254 11393
4276 11393 4277 11405 4281 11405 4281 11435
4285 11438 4288 11460 4320 11442 4320 11438
4326 11439 4365 11417 4263 11290 4231 11425
TIME...MOT...LOC 0240Z 214DEG 42KT 4285 11416
JKEYESThe Pocatello radar (KSFX), 119 km away, was scanning. The volume nearest the first event began at 03:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
A 62 mph wind gust measured by Richfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2016Every state in 2016This day in weather historyWarnings in Idaho, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 659909.